How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19324
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My 1 year old dog (Stratford-Terrier ) is very lathargic,

Customer Question

Good evening, my 1 year old dog (Stratford-Terrier ) is very lathargic, dark urine (loud smell) looks like bile. Has not had diharriah in 3 days and has not made any movements to. Diharriah had same smell of bile. Also was vomiting? I took dog to vet 3 times and cannot afford. Dog has been giving medicine for nausea and liquids under skin? What could be the issue.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.

Hello. I'm sorry to hear about your dog.

That dark bile look to the urine worries me. I'm worried about an issue with the liver. This could be hepatitis, a liver shunt, an obstructed gall bladder or even a Lepto Infection. Bloodwork would be the first step. Often times we'll need an ultrasound to rule out gall bladder disease. To confirm Hepatitis or Lepto, we need a liver biopsy or Lepto blood titers.

With limited finances, I would just run the bloodwork and then put him on an antibiotic combination like Amoxicillin + Metronidazole. I would also put him on a liver supplement like Denosyl. I would do this for 1-2 weeks and then recheck things. Many non-specific hepatitis dogs will do quite well on this therapy and be back to normal within a few days.

I hope this helps, let me know if you have any other questions.

Customer: replied 1 year ago.
I have given him petobismial and he isn't drinking so he won't intake the pedalite. Are you located in Chicago
Expert:  Dr. Gary replied 1 year ago.

I would switch from Pepto to Pepcid AC (Famotidine). You can give 1/2 of a 10 mg tab every 12 hours. It's safer on the gut.

I'm located in Kalamazoo, MI